MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-393-01
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was damaged upon unpacking.Procedure was no completed due to this event.Patient was stable under general anesthesia, there were no patient complications reported.This event is being reported for aborted/cancelled procedure with a patient under general anesthesia.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned product identified that the fiber was received in one piece.Microscopic inspection of the tip indicated it had been degraded.Visual inspection of the fiber body did not exhibit any breaks.There was no light exiting the fiber connector face.The fiber was connected to vp20 system, and there was no aim beam, consequently confirming the complaint reported.Additionally, the fiber read, 55: fiber has exceeded recommended # of uses.The fiber should be replaced.The observed condition of no light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup, use, or reprocessing.This connector fracture can result in no aiming beam or low laser energy output, up to a complete inability for the fiber to functioning.Based on analysis and the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the device was damaged upon unpacking.Procedure was no completed due to this event.Patient was stable under general anesthesia, there were no patient complications reported.
 
Additional Manufacturer Narrative
Correction made to d3 manufacture name, manufacture address, manufacturer city, manufacturer zip/postal code, manufacturer country, manufacturer email, g1 mfr site facility name, mfr site address 1, mfr site city, mfr site state, mfr site zip, mfr site country, mfr site phone.Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned product identified that the fiber was received in one piece.Microscopic inspection of the tip indicated it had been degraded.Visual inspection of the fiber body did not exhibit any breaks.There was no light exiting the fiber connector face.The fiber was connected to vp20 system, and there was no aim beam, consequently confirming the complaint reported.Additionally, the fiber read, 55: fiber has exceeded recommended # of uses.The fiber should be replaced.The observed condition of no light exiting the connector can be a result of an internal connector fracture.Fracture within the connector can occur during procedural handling of the fiber during setup, use, or reprocessing.This connector fracture can result in no aiming beam or low laser energy output, up to a complete inability for the fiber to functioning.Based on analysis and the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the device was damaged upon unpacking.Procedure was not completed due to this event.Patient was stable under general anesthesia, there were no patient complications reported.After that, the analysis of the returned product identified an internal connector fracture.

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16463990
Report Number2124215-2023-09223
Device Sequence Number19418982
Product Code GEX
UDI-Device Identifier17290109140169
UDI-Public17290109140169
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2025
Device Model Number0642-393-01
Device Catalogue Number0642-393-01
Device Lot Number0064840920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/23/2023
09/21/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/03/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown